Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 4, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Jan 12, 2021, 3:47 AM CST. It took effect at Jan 12, 2021, 4:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2021, 3:47 AM CST (09:47 UTC)
- In effect from
- Jan 12, 2021, 4:00 PM CST
- Expired
- Jan 13, 2021, 4:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
569 WHUS73 KDLH 120947 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 347 AM CST Tue Jan 12 2021 LSZ140-122200- /O.NEW.KDLH.SC.Y.0004.210112T2200Z-210113T1000Z/ Grand Portage to Grand Marais MN- 347 AM CST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CST WEDNESDAY... * WHAT...West winds 10 to 15 kt and waves above 4 ft expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...From 4 PM this afternoon to 4 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
4 follow-up statements
228 WHUS73 KDLH 121531 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 931 AM CST Tue Jan 12 2021 LSZ146-147-130345- /O.EXB.KDLH.SC.Y.0004.210113T0000Z-210113T0900Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- 931 AM CST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY... * WHAT...Southwest winds 10 to 15 kt gusting to 25 kts. * WHERE...Port Wing to Sand Island WI and Sand Island to Bayfield WI. * WHEN...From 6 PM this evening to 3 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-130345- /O.CON.KDLH.SC.Y.0004.210112T2200Z-210113T1000Z/ Grand Portage to Grand Marais MN- 931 AM CST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CST WEDNESDAY... * WHAT...Southwest winds 10 to 15 kt gusting to 25 kts and waves 3 to 5 ft expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...From 4 PM this afternoon to 4 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
920 WHUS73 KDLH 122157 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 357 PM CST Tue Jan 12 2021 LSZ140-131000- /O.CON.KDLH.SC.Y.0004.210112T2200Z-210113T1000Z/ Grand Portage to Grand Marais MN- 357 PM CST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... * WHAT...Southwest winds 10 to 15 kt gusting to 25 kt and waves 3 to 5 ft expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-147-130900- /O.CON.KDLH.SC.Y.0004.210113T0000Z-210113T0900Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- 357 PM CST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...Southwest winds 10 to 15 kt gusting to 25 kt. * WHERE...Port Wing to Sand Island WI and Sand Island to Bayfield WI. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
426 WHUS73 KDLH 130302 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 902 PM CST Tue Jan 12 2021 LSZ140-131000- /O.CON.KDLH.SC.Y.0004.000000T0000Z-210113T1000Z/ Grand Portage to Grand Marais MN- 902 PM CST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... * WHAT...Southwest winds 10 to 15 kt gusting to 25 kt and waves 3 to 5 ft expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-147-130900- /O.CON.KDLH.SC.Y.0004.000000T0000Z-210113T0900Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- 902 PM CST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...Southwest winds 10 to 15 kt gusting to 25 kt. * WHERE...Port Wing to Sand Island WI and Sand Island to Bayfield WI. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
021 WHUS73 KDLH 131002 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 402 AM CST Wed Jan 13 2021 LSZ140-131115- /O.EXP.KDLH.SC.Y.0004.000000T0000Z-210113T1000Z/ Grand Portage to Grand Marais MN- 402 AM CST Wed Jan 13 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased to below Small Craft criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 11:21 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Jan 11, 11:21 PM CST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1121 PM CST Mon Jan 11 2021 .DISCUSSION...(This evening through Sunday) Issued at 146 PM CST Mon Jan 11 2021 Summary: Snow is back in the forecast Wednesday through Saturday. After a few warm days to begin the week, the boring stratus, but pretty frosty mornings should come to an end with a pattern change. A large low pressure system in the Gulf of Alaska fueled by an AR will prime the atmosphere with moisture as it rolls over the Mountain West. Eventually, by Wednesday, the moisture will arrive in the Upper Midwest as an upper level trough crosses. Models are in good agreement on bringing the low pressure associated with this feature directly across our forecast area. Strong CAA across the Plains will erode the warm air mass in place cooling the atmospheric column. This will set the stage for a snowfall event across the Northland though a few countering effects, like a dry air intrusion and rain/snow transition, may eat into the eventual accumulations. However, the system loses eastward momentum as it crosses the Northland which will keep it lingering around for a prolonged period of time. This may offset the dry air intrusion allowing most places to get some decent accumulations. PW's with this system are around 0.6" which would make for a fairly juicy January system. Ensemble guidance is still all over the board with accumulations, but a 2 to 5" event looks promising - more if you get caught in the pivot point bands. Still a little too early to see if lake effect contributions will play into this on the North Shore as the track is still ambiguous enough to change amounts there. There will be a lot of strong winds with this system, but luckily for us, it appears those will miss us to the west. Given all of this, it's too early to release any snowfall maps, but just know that a wintry system will be passing Wed through Sat. This system eventually exits the Northland by the weekend leaving some scattered snow flurries and lake effect on the South Shore remaining. Cold air continues to infiltrate from Canada causing temperatures to return to seasonal norms, if not below. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1120 PM CST Mon Jan 11 2021 Spots of MVFR ceilings are still over the Northland. As the night progresses this stratus deck will continue to lower to IFR/VLIFR. Additionally, fog may develop and spread across the terminals as well. Some cloud clearing is expected across northern MN in the afternoon hours but NW WI will likely stay locked under the stratus deck. && .MARINE... Issued at 932 PM CST Mon Jan 11 2021 Westerly winds stream across the lake between 5-10 kts. Winds will increase tomorrow out of the southwest and could lead to some building waves along the North Shore and gusty conditions across the Bayfield Peninsula. This may cause conditions dangerous to small craft and warrant an advisory. Look for winds and waves to taper off into Wednesday. && .PRELIMINARY POINT TEMPS/POPS... DLH 19 31 22 34 / 0 0 0 0 INL 17 32 20 35 / 0 0 0 10 BRD 18 34 23 38 / 0 0 0 0 HYR 17 31 20 37 / 0 0 0 0 ASX 21 34 22 37 / 0 0 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Wolfe AVIATION...Britt MARINE...Britt
Hazardous weather outlook, Jan 11, 4:37 PM CST, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 437 PM CST Mon Jan 11 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-122245- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 437 PM CST Mon Jan 11 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Snow will be possible across the region Thursday through Friday night. These chances of snow could linger over northwest Wisconsin due to lake-effect snow along the Lake Superior snowbelt region. Confidence is increasing in shovelable snowfall with this system. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation is not anticipated tonight. LSZ121-140>148-122245- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 437 PM CST Mon Jan 11 2021 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Southwest winds will lead to building waves on Lake Superior Tuesday afternoon into Tuesday night. Conditions may become hazardous to small craft along the Bayfield Peninsula and parts of the North Shore. BJH More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.